Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 16, 2007, 5:13 PM EDT for Jennings County, Indiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2007, 5:13 PM EDT (21:13 UTC)
- Expired
- Aug 16, 2007, 5:46 PM EDT
- In force
- 33 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jennings County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:00 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 940 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 162112
SVRIND
INC079-162200-
/O.NEW.KIND.SV.W.0059.070816T2113Z-070816T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JENNINGS COUNTY IN SOUTHEAST INDIANA...
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF VERNON...OR ABOUT 11 MILES EAST OF SEYMOUR...AND
MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERNON BY 520 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3910 8545 3892 8546 3892 8555 3889 8558
3887 8559 3886 8563 3882 8564 3884 8575
3902 8574
TIME...MOT...LOC 2113Z 265DEG 18KT 3893 8566
$$
KOCH2 follow-up statements
000
WWUS53 KIND 162134
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
534 PM EDT THU AUG 16 2007
INC079-162200-
/O.CON.KIND.SV.W.0059.000000T0000Z-070816T2200Z/
JENNINGS-
534 PM EDT THU AUG 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EAST CENTRAL JENNINGS COUNTY...
AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VERNON...OR ABOUT 19 MILES EAST OF SEYMOUR...MOVING EAST
AT 20 MPH.
LAT...LON 3892 8547 3891 8547 3892 8555 3889 8558
3888 8557 3886 8561 3904 8562 3905 8544
3893 8544
TIME...MOT...LOC 2134Z 269DEG 19KT 3895 8550
$$
SALLY000
WWUS53 KIND 162146
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 PM EDT THU AUG 16 2007
INC079-162156-
/O.CAN.KIND.SV.W.0059.000000T0000Z-070816T2200Z/
JENNINGS-
546 PM EDT THU AUG 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JENNINGS COUNTY
IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
LAT...LON 3892 8547 3891 8547 3892 8555 3889 8558
3888 8557 3886 8561 3904 8562 3905 8544
3893 8544
TIME...MOT...LOC 2146Z 269DEG 19KT 3895 8542
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:20 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 16, 2:20 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 220 PM EDT THU AUG 16 2007 .DISCUSSION...SFC ANALYSIS EARLY THIS AFTERNOON SHOWS A WEAK SFC BOUNDARY OVR SRN INDIANA...SOUTH OF I-70...BUT NORTH OF LWV AND BMG. RADAR SHOWS TSRA OVR WEST CENTRAL IL...DRIFTING SE BEST SUNSHINE FOUND ACRS SW INDIANA. SB CAPES ACRS THE SRN PART OF THE AREA ARE NEAR 3500 J/KG. MAIN FORECAST CHALLENGES TDY WL BE EVENING PCPN CHCS...THEN TEMPS FOR FRI AND SAT. MODELS AGAIN SEEM TO BE HAVING SOME DIFFICULTY IN HANDLING THE CONVECTION OVR THE MISSISSIPPI RVR VALLEY. GFS AND NAM SUGGEST A WEAK S/W OVR WRN IL WL PUSH TO INDIANA BY 00Z. PCPN ASSOCIATED WITH THIS FEATURE SEEMS TO BE OVR IA..AND DRIFTING EAST. PLENTY OF CLOUD ALSO APPEARS HEADED OUR WAY IN THE SATELLITE TRENDS. PROPAGATION THICKNESS CONTINUE TO SUGGEST A E TO SE TRACK FOR THE PCPN TO OUR WEST...HOWEVER THE STRONGER CONVECTION IS EXPECTED TO STAY TO THE SOUTH OF I-70...AS THIS IS WHERE THE BEST INSTABILITY IS. HENCE WL INCLUDE AT LEAST A 30 POP THIS EVENING ACRS THE FA...WITH THUNDER INCLUDED SOUTH. WL LEAN TOWARD THE WARMER SIDE OF THE MAVMOS LOWS GIVE OUR WARMER DEW POINTS AND EXPECTED CLOUD COVER. WL USE A BLEND OF THE MODELS THE REST OF THE WAY. GFS SUGGEST DRIER AIR MOVING INTO INDIANA IN THE WAKE OF THE UPPER WAVE. WEAK CAA IS SEEN AS H8 TEMPS FALL TO AROUND 16C AS HIGH PRES BUILDS ACRS THE RGN. TIME SECTIONS AND SOUNDINGS BEGIN TO DRY OUT AND DISPLAY SUBSIDENCE FOR FRI AND SAT. WL US A BLEND OF THE MAVMOS AND METMOS FOR HIGHS. MAVMOS APPEARS TO BE TOO COLD GIVEN THE ORIGIN OF THE PARCELS EXPECTED TO ARRIVE. WL LEAN TOWARD THE METMOS LOWS FOR FRI NIGHT. LITTLE CHANGE EXPECTED ON SAT AS HIGH PRES REMAINS ACRS THE AREA AND THE AIR MASS BEGINS TO MODERATE. WL LEAN 1-2 DEGREES ABOVE PERSISTENCE. NEXT BEST CHC FOR PCPN WL BE ON SUNDAY AS UPPER WAVE PUSHES TOWARD INDIANA FROM THE UPPER MIDWEST. ATTM...CONFIDENCE REMAINS LOW AND MODELS APPEAR TO BE HAVING A TOUGH TIME HANDLING THESE FEATURES. IN THE EXTENDED...GFS BRINGS A SERIES OF WEAK...UNORGANIZED UPPER WAVES ACRS THE RGN. ATTM CONFIDENCE IN THIS IS QUITE LOW...ALTHOUGH WHAT IS CERTAIN IS NO MAJOR STORM SYSTEMS APPEAR TO BE PUSHING THROUGH CENTRAL INDIANA OVR THE NEXT WEEK. AS THERE WILL BE MUCH MUCH OF A CHANGE IN AIR MASS...DAILY HIGHS AOA NORMALS WILL APPEAR QUITE REASONABLE. GIVEN OUR EXPECTED HIGHS AND SFC MOISTURE IN PLACE...DIURNAL TSRA CANNOT BE RULED OUT...WL KEEP THIS CONTAINED TO THE EARLIER PART OF OF THE EXTENDED WHERE CONFIDENCE IS BETTER. .AVIATION...DISCUSSION FOR 18Z TAFS. AREA OF CONVECTION ACROSS IL SHOULD CONTINUE TO WORK ESE THIS AFTERNOON AND BRING A PERIOD OF TSRA TO HUF EARLY ON IN THE PERIOD. TSRA MAY IMPACT OTHER SITES AS WELL...WITH BMG PROBABLY HAVING THE BEST CHANCE. HOWEVER...CANNOT PIN DOWN TIMING ENOUGH TO MENTION IN THOSE TAFS SO WILL STICK WITH VCTS OR CB FOR NOW. CONVECTION WILL TAPER OFF DURING THE EVENING HOURS AND SHOULD BE OUT OF THE AREA BY 02-04Z. MEANWHILE...AREA OF STRATUS AND FOG CONTINUES TO SNEAK SOUTH ACROSS THE LAF TAF THIS AFTN. EXPECT THIS TO GRADUALLY MIX OUT SOON AFTER TAF ISSUANCE. DRIER AIR ALOFT WILL GRADUALLY WORK IN OVERNIGHT AND ERODE THE CLOUD COVER. WITH EXPECT SOME FOG TO DEVELOP AT ALL BUT IND FM 10-13Z OR SO WITH THE CLEARING SKIES AND LIGHT WINDS. DRIER AIR WILL CONTINUE TO WORK IN DURING THE DAY ON FRI PROVIDING VFR CONDS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...JP
Hazardous weather outlook, Aug 16, 12:39 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1239 PM EDT THU AUG 16 2007 INZ021-030-031-038>042-048-049-171645- CARROLL-CLINTON-HOWARD-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- HANCOCK-HENRY- 1239 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ028-029-035>037-043>047-051>057-062>065-071-072-171645- WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-BOONE-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH- MONROE-BROWN-BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 1239 PM EDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY SOUTH OF INTERSTATE 70. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>070-171645- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE- 1239 PM EDT THU AUG 16 2007 /1139 AM CDT THU AUG 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY HOT TEMPERATURES WILL BE THE RULE THIS AFTERNOON AND HEAT INDEX VALUES FROM 100 TO 105 DEGREES ARE POSSIBLE. SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE. THE PRIMARY THREAT WOULD BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE FROM SATURDAY NIGHT THROUGH NEXT WEDNESDAY. IT IS TOO EARLY TO TELL WHETHER ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Aug 16, 3:47 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
347 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BICKNELL 38.78N 87.31W
08/16/2007 KNOX IN TRAINED SPOTTER
SOME METAL ROOFING OF A FACTORY BLOWN OFF.
&&
ASHIPELocal storm report, Aug 16, 4:04 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
404 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST 1 SE ODON 38.83N 86.98W
08/16/2007 M0 MPH DAVIESS IN BROADCAST MEDIA
TELEVISION METEOROLOGIST REPORTED A 61 MPH GUST ON HIS
WIND EQUIPMENT.
&&
MKOCHLocal storm report, Aug 16, 4:21 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
421 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MEDORA 38.82N 86.17W
08/16/2007 JACKSON IN EMERGENCY MNGR
TREES DOWNED.
0415 PM TSTM WND DMG 7 SSE SEYMOUR 38.86N 85.84W
08/16/2007 JACKSON IN EMERGENCY MNGR
POWER LINES DOWN ACROSS US31 NEAR RETREAT.
0420 PM HAIL 11 S NORTH VERNON 38.85N 85.63W
08/16/2007 E1.75 INCH JENNINGS IN LAW ENFORCEMENT
&&
ASHIPELocal storm report, Aug 16, 4:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 PM EDT THU AUG 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN VINCENNES 38.68N 87.51W
08/16/2007 E2.25 INCH KNOX IN TRAINED SPOTTER
SOME STREET FLOODING IN VINCENNES.
0430 PM TSTM WND DMG BEDFORD 38.86N 86.49W
08/16/2007 LAWRENCE IN EMERGENCY MNGR
SMALL TREES DOWNED.
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 1:14 AM EDT | Severe Thunderstorm Warning | IND | Howard | 31 min |
| Aug 16, 1:25 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 50 min |
| Aug 16, 2:49 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 41 min |
| Aug 16, 3:18 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 42 min |
| Aug 16, 3:43 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 47 min |
| Aug 16, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Jennings | 42 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.